MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INFUSION ADAPTER (C100-0 MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INFUSION ADAPTER (C100-0 MULTI); INTRAVASCULAR ADMINISTRATION SET
Model Number 515079
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima infusion adapter (c100-0 multi) membrane was missing when spiking it into the bag, causing chemotherapy medicine to leak from the tubing port.The following information was provided by the initial reporter: "when checking dose, drug was dripping from phaseal adapter site.5-10 drops was caught by chemo mat.Dose was discarded.New dose was prepared for patient.Phaseal lot number 2103501.Area was cleaned.Spill documented." "the product involved is the c-100-o infusion adapter that is spiked into the bag prior to dispensing.The leak came from the port where the tubing is attached which has a membrane prior to spiking.This one appears to be defective in that it was missing and therefore chemo spilled out.".
 
Additional Manufacturer Narrative
H6: investigation: no samples or photos received for investigation.A device history review was performed for lot 2103501, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Fourteen retained samples from the same lot were evaluated no issues or damaged observed.Thickness from the ia port septum from all retained samples were measured by metrology team and dimensions meet specifications.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA INFUSION ADAPTER (C100-0 MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12556878
Report Number3003152976-2021-00647
Device Sequence Number1101521
Product Code ONB
UDI-Device Identifier00382905150791
UDI-Public00382905150791
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number515079
Device Catalogue Number515079
Device Lot Number2103501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown